FAQ - neuroleptic malignant syndrome
(Powered by Yahoo! Answers)

How are you supposed to treat Neuroleptic malignant syndrome?


I had it years ago and it took days for me to recover (the fools at Frimley Park Hospital didn't know what it was).
If I ever got it again, how would they treat it?
----------

Try this link- it seems to explain alot.
http://www.wrongdiagnosis.com/n/neuroleptic_malignant_syndrome/treatments.htm

This will give u a couple of different, informative links...
http://www.google.com/search?q=+Neuroleptic+malignant+syndrome&rls=com.microsoft:en-us:IE-SearchBox&ie=UTF-8&oe=UTF-8&sourceid=ie7&rlz=1I7ADBR

Good Luck to you.=)  (+ info)

neuroleptic malignant syndrome?


the doctors diagnosed this to me neuroleptic malignant syndrome will I die early will I go into another coma/? P\lease help.
do Ihave cancer?
----------

  (+ info)

My mom has Neuroleptic malignant syndrome can anyone give me professional advice?


My mom was diagnosed with neuroleptic malignant syndrome 4 years ago.She had gone through rehab and still to this day is not fully functional.She can walk and do body movements but not how she normally was 4 years ago. She used to be able to sing back in the day but now she can speak up very poorly and it is hard for people to understand her. Sometimes she can think of a word but not be able to say it. Does anyone have any very good suggestions on if there is a surgery that will be able to get her back to her normally self and can anyone give me any suggestions on a neurosurgeon that specializes in neuroleptic malignant syndrome?
----------

  (+ info)

what is neuroleptic malignant syndrome?


my friends son died from i. we still dont know what caused it
----------

  (+ info)

what is hyponatremia? what is neuroleptic malignant syndrome? is lidocaine similar to codine?


my grandmother recently passed away, we are trying to understand some of her medical records.
----------

hyponatremia is a decreased concentration of sodium in the blood. neuroleptic malignant syndrome is a potentially syndrome marked by hyperthermia, catatonic rigidity, altered mental status, profuse sweating and so on It typically occurs after brain altering medications (such as antipsychotic agents. No to the last question  (+ info)

Is there a Medical Doctor to see for NEUROLEPTIC MALIGNANT SYNDROME?


In August of this year I started taking a drug called Abilify. Immediately I started getting a fever, and sweating uncontrollably. One day I walked outside, and after ten minutes I could feel my self losing consiousness, and sat down for about 30 mins or so. My shirt was soaked with sweat. I went to the hospital the next day. My blood pressure was 170 over 111. I am 32yo and I have never had high blood pressure. My doctor did not pick up on the NMS because I was currently seeing him for an Urinary Tract Infection. He assumed because of the fever and sweats that this was a sign the infection was getting worse and sent me to an Urologist. I was treated for the infection and all the symptoms went away, except for the fever and sweats. The Urologist did every test numerous times and found nothing. I mentioned the Abilify and that's when I was told about NMS, the symptoms, and what causes it. He said I should see my Phyc ASAP.

Is there a medical doctor that Is more knowledgable of it?
----------

If it is NMS how did you say all symptoms improvedwith treatment of UTI.
NMS is a medical emergency with very high fever etc
Your psychiatrist is the docotr to see along with a physician a specialist in medicine.
ashutosh  (+ info)

my son is a 20 year old down syndrome young man. he had a non malignant tumor removed from his throat and had


a tracheostomy put in about a year ago. it has not been removed because the swelling has not gone down yet. all biopsies come back negative. and they do not know the reason for the swelling. have performed a number of tests for different conditions and nothing has come up. if any one out there could shed some light, i will be forever greatful. thank you
----------

I know how difficult it must be for you and your son especially when communication is compromised. It is unfortunate that tumors develop for no known reason. The underlying tumor may have triggered and autoimmune response to stimulate the sustained swelling. In some persons with Down's syndrome we can see this swelling at birth or even in early childhood with no relief and the result is a life long use of a tracheostomy. My question to you would be as to whether the ENT has attempted to utilize a 'speaking' valve so that you son can communicate with you. Have they had him seen by a speech pathologist to exercise his vocal cords to make sure that they are functioning correctly? What kind of antiinflamatory medications have the doctors prescribed? All of the answers are necessary to help give a better picture before I can make any more guesses. Sorry.  (+ info)

I have malignant hypothermia syndrome wich is triggered by any caine medications so what else can i use??


malignant hypothermia is a genetic occurance wich will stiffin all muscles in body, raise body temps up to 105 degrees, and death can occur, this can happen very quickly. any anasthetics with "caine" in it is one of the triggers to this disease (novacaine, prolacaine,etc.) so please any info would be greatly appreciated. I need some dental work to be done and i have no idea what i can have. thank you
----------

Lot's of patients have a problem with anesthesia for various medical reasons, we have a variety of suitable ones available to anesthetize you with. The Dentist will know which ones to use in your particular condition. Just be sure to note this on your health history information form and talk with the dentist before hand. Don't worry you won't have to bite a bullet to have work done.....because we need your mouth open! Couldn't resist, sorry. You'll be fine, we are well equipped to take care of your dental problems with any type of medical problem that you may have. Good luck, and don't let that keep you from going to the dentist.  (+ info)

How would you cope with medication discontinuation syndrome? If you knew it was permanent?


Loss of creativity and intellectual attributes are just two of the many permanent effects left after discontinuation of a neuroleptic(antipsychotic). I only used it for two months involuntarily. How would you cope with being changed so drastically. No more interests, energy, even joy.
----------

you'll get those back......after a while off the antipsychotics....

tell me please...what is your diagnosis? which antipsychotics were you on...?  (+ info)

DONT TAKE YOUR PILLS! Anyone have info on Nueroleptic Malignant Syndrome?


Last November/December I was diagnosed with Nueroleptic Malignant Syndrome. I was on prescription pills for depression, bi-polar, and ADHD. I started feeling numb, I couldn't feel ANYTHING, and could barely move my arms or think straight. It took me four different doctor's office to get the right diagnosis. One doctor, when I told him I stopped taking my pills because they made me sick, told me my symptoms were all psychosomatic and that I should continue to take my pills!! After countless doctors visits in which they could find nothing wrong with me, and attributed all my anxiety to my bi-polar, I finally visited a nuero-specialist, who said I was about three days of taking my pills away from a coma. He told me to stop taking all my pills. Three months out and I am feeling 100% better physically, but mentally I still feel some post traumatic stress from almost dying. NMS has a 80% mortality rate if you keep taking your pills. Has anyone ever experienced this first hand?
----------

Yea, I've had that happen to me two years ago. It was easily the scariest experience of my life and the closest I have been to dying. My temperature got really feverish, I felt like my peripheral nervous system was shutting down (because it was,) and I kept blacking out visually, except I retained conciousness. Finally I had to take an ambulance to the hospital because my fever was 103 and I couldn't move my legs or arms, yet I was concious. It's a miracle how Dr's can overprescribe these pills to people who don't really need it. Although it makes sense because Dr's are not going to make money by underprescribing.

As for the previous girl's comment, she must not know that you cannot go back on your pills after you experience NMS. The funny thing is, I actually feel more mentally sound now than ever before in my life. Just like some people get addicted to drugs, some people get addicted to prescription pills and won't admit it's an addiction because its "prescribed." Hopefully people like her will break there addictions sooner rather than later, not just for the danger of being comatose/dead, but for the ability to view life as it is, and not through a skewed lens.  (+ info)

1  2  3  4  5  

Leave a message about 'neuroleptic malignant syndrome'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.